Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

What Can I Do To Lose Weight Gain Caused By Hiv Medication

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

How do I combat the weight gain and massive fatigue my medications are causing?

I Started taking HIV medications (Abacavir-600mg, Lamivudine-300mg, and Efavirenz-600mg) about a year ago and have noticed two major items that are causing me some concern. Massive fatigue, and approximately 35 lbs of weight gain around the lower...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A thorough nutrition, hormonal, and clinical assessment is warranted. If no obvious contributing factors a switch off the efavirenz to an alternative drug (such as a integrase inhibitor or boosted protease inhibitor) may be worth considering on a... Read more »

how to gain weight

I have a relative who is hiv positive and is losing weight rapidly - age 52 and now weights 40kg.... Read more »

HIV Weight Gain

I've heard there is a treatment for weight gain due to protease inhibitors. I've gained... Read more »
Articles
TheBodyPRO.com

Short-Term Weight Gain Associated With Increase in CVD and Diabetes Post-ART in HIV Cohort

A significant gain in weight, which commonly occurs shortly after individuals start their first antiretroviral therapy (ART) regimen, could increase the risk of subsequent cardiovascular disease (CVD) and diabetes in people with HIV, according to an... Read more »
TheBody.com

Overweight People With HIV See Lower CD4 Gain While on HIV Medications, Study Suggests

Until the mid-1990s in the U.S., packing on a few extra pounds seemed like a good thing: It helped protect a person against the dangers of wasting and HIV's destructive effects on the immune system. But today, for people on potent HIV treatment,... Read more »
AIDS Treatment News

Marijuana Safety Study Completed: Weight Gain, No Safety Problems

After years of bureaucratic nightmare, a research team at the University of California has completed a safety study of smoked marijuana vs. oral dronabinol (Marinol(R), an FDA-approved oral drug with the same main active ingredient as marijuana) vs.... Read more »
AIDS Survival Project

October 2000 Treatment Chronicles

Overwhelming Evidence that HIV Causes AIDS HIV Vertical Transmission Rate Declining in the United States Website Helps Patients Comply with HIV Regimens Hoax-busting Website Created by CDC HIV-1 Rebound After Anti-retroviral Therapy Metformin... Read more »
Connect With Others

Have you experienced weight gain on Seroquel?

Posted by ScotCharles, 3 Replies
My doctor has prescribed 1/4 mg of Seroquel five times a day to control some of the symptoms of my HIV Associated Dementia. Since I've started taking Seroquel my weight has jumped by 20 pounds.

I am too vain to carry this much weight around and... Read more »

Atripla and weight gain

Posted by mimilove, 2 Replies
I have been reading a lot of posts about Atripla and weight gain and the same info keeps coming back that Atripla does not cause weight gain. Well, I feel this is false information because a lot of hivers claim the same condition of weight gain... Read more »

Problematic Weight Gain

Posted by Anonymous, 6 Replies
Well, I feel odd speaking of the subject, but I have an increasing problem with my weight since going on the cocktail. My VL is 10K and TCells are 480, but my weight keeps going up. Is has become such a problem that my Dr is now increasing my... Read more »

is there anything i can do to gain weight with hiv

Posted by tracey, 2 Replies
has anyone ever heard of juven, does it help people like us with hiv gain weight thanks Read more »